Flash Flood, Baxter
- When
- January 31, 12:00 PM CST
- Where
- Baxter County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
Heavy rain across Baxter County caused some high water problems along several county roads. For example, County Road 46 near Henderson and County Road 806 near Gamaliel were both under water in spots.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rain across Baxter County caused some high water problems along several county roads. For example, County Road 46 near Henderson and County Road 806 near Gamaliel were both under water in spots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 31, 11:55 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CST THU JAN 31 2002 UPDATED ZONES TO INCREASE TEMPERATURES FOR THIS AFTERNOON. SOME SEVERE THUNDERSTORMS POSSIBLE OVER ABOUT THE SOUTHEASTERN HALF OF THE STATE THIS AFTERNOON. (22) .LZK...NONE.
ARZ007-014>016-023>025-031>034-039-042>047-052>057-062>069-311930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 AM CST THU JAN 31 2002 ...SLIGHT RISK OF SEVERE WEATHER TODAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEAST HALF OF ARKANSAS TODAY. THIS MORNING...A STRONG FRONT CONTINUES TO SLOWLY PUSH ACROSS THE STATE. TEMPERATURES CHANGE AS MUCH AS 30 DEGREES FROM THE WARM SIDE OF THE FRONT TO THE COLD SIDE OF IT. AS THE FRONT CONTINUES TO ADVANCE THROUGH THE STATE...SHOWERS AND THUNDERSTORMS WILL ACCOMPANY IT. THE FRONT WILL TAKE THE MAJORITY OF THE DAY TO EXIT THE STATE. LOW PRESSURE WILL DEVELOP ALONG THE FRONT LATER TODAY AND WILL BECOME THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO REACH SEVERE LEVELS. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. DUE TO THE SLOW MOVEMENT OF THE COLD FRONT...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE NEEDED LATER TODAY.
The Springfield radar (KSGF), 142 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, January 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280058.